Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 75, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 22, 2010, 5:03 PM CDT for Gove County, Logan County, Thomas County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2010, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 22, 2010, 5:33 PM CDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Gove County, KS, Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:03 PM CDT | HAIL 1 | 11 S Oakley, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -538 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
533
WFUS53 KGLD 222203
TORGLD
KSC063-109-193-222300-
/O.NEW.KGLD.TO.W.0075.100622T2203Z-100622T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM CDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 600 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTHWEST OF THE MONUMENT ROCKS...AND WAS
MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY AND MONUMENT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 72 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3879 10100 3917 10105 3919 10071 3913 10071
3913 10068 3881 10072
TIME...MOT...LOC 2203Z 176DEG 15KT 3888 10087
$$
ROBINSON2 follow-up statements
180
WWUS53 KGLD 222214
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT TUE JUN 22 2010
KSC063-109-193-222300-
/O.CON.KGLD.TO.W.0075.000000T0000Z-100622T2300Z/
THOMAS KS-LOGAN KS-GOVE KS-
514 PM CDT TUE JUN 22 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN GOVE...
EASTERN LOGAN AND SOUTHEASTERN THOMAS COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 11 MILES NORTHWEST OF THE MONUMENT ROCKS...AND WAS
MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MONUMENT AND OAKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3879 10100 3917 10105 3919 10071 3913 10071
3913 10068 3881 10072
TIME...MOT...LOC 2215Z 195DEG 16KT 3893 10084
$$
ROBINSON363
WWUS53 KGLD 222233
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT TUE JUN 22 2010
KSC063-109-193-222244-
/O.CAN.KGLD.TO.W.0075.000000T0000Z-100622T2300Z/
THOMAS KS-LOGAN KS-GOVE KS-
533 PM CDT TUE JUN 22 2010
...THE TORNADO WARNING FOR NORTHWESTERN GOVE...EASTERN LOGAN AND
SOUTHEASTERN THOMAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3879 10100 3917 10105 3919 10071 3913 10071
3913 10068 3881 10072
TIME...MOT...LOC 2234Z 195DEG 16KT 3901 10081
$$
ROBINSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 22, 3:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE JUN 22 2010 .DISCUSSION... 229 PM MDT TUE JUN 22 2010 AN UPPER LEVEL SHORT WAVE TROUGH SEEN LIFTING NORTHEAST ACROSS WYOMING AND COLORADO IN WATER VAPOR IMAGERY WILL ASSIST IN THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS THE FORECAST AREA. GUIDANCE SUGGESTS THE MAIN FOCUS FOR STORMS THIS EVENING WILL BE IN OUR SOUTHEAST COUNTIES ALONG AN AXIS FROM TRIBUNE TO HILL CITY AND NORTON. THIS IS ON THE NORTHERN EDGE OF VERY WARM SURFACE TEMPERATURES AND THE LOCATION OF A NEARLY STATIONARY FRONT WITH WEAK TO MODERATE SURFACE CONVERGENCE. MODEL SOUNDINGS SHOW LITTLE CONVECTIVE INHIBITION DUE TO SURFACE TEMPERATURES NOW APPROACHING 100 DEGREES. DEWPOINTS HAVE DROPPED IN THIS AREA...NOW IN THE MIDDLE TO UPPER 50S. GIVEN THE T-TD SPREADS FEEL THAT STORMS WILL BE HIGHER BASED WITH WIND BEING A SIGNIFICANT THREAT ALONG WITH LARGE HAIL. STORM MOVEMENT WILL BE GENERALLY NORTHEAST. FURTHER NORTH ALONG THE NEBRASKA BORDER...INSTABILITY IS GREATER WITH BOUNDARY LAYER DEWPOINTS IN THE UPPER 60S...HOWEVER FORECAST SOUNDINGS SHOW CONSIDERABLE INHIBITION REMAINS AT 00Z...SO LESS CERTAINTY EXISTS IN THIS AREA FOR STORM COVERAGE...AT LEAST IN OUR CWA. GUIDANCE SUGGESTS THAT THE UPPER TROUGH NOW AFFECTING THE REGION WILL LIFT NORTHEAST FROM THE CENTRAL ROCKIES...REACHING THE GREAT LAKES BY WEDNESDAY AFTERNOON. THIS WILL INTRODUCE SHORT WAVE RIDGING ALOFT OVER THE CENTRAL PLAINS WEDNESDAY INTO THURSDAY WHICH WILL HELP DRIVE A SURFACE HIGH PRESSURE AREA SOUTH INTO THE CWA. THIS IN TURN PUSHES THE SURFACE FRONT WELL SOUTH OF OUR FORECAST AREA RESULTING IN A COUPLE OF DRY DAYS WED-THU. BY THE END OF THE WEEK INTO THE WEEKEND...WEAK TROUGHING ALOFT ONCE AGAIN APPROACHES THE AREA BRINGING SCATTERED THUNDERSTORM CHANCES IN THE AFTERNOON-EVENING WITH CONTINUED WARM TEMPERATURES. 99 && .AVIATION... 1145 AM MDT TUE JUN 22 2010 CONDITIONS WILL REMAIN VFR ACROSS THE REGION EVEN AS ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP AND BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL LIKELY DETERIORATE TO IFR OR BELOW DUE MAINLY TO A DECREASE IN VISIBILITIES AS A RESULT OF HEAVY RAIN DIRECTLY UNDER ANY STORM. THE LIKELYHOOD OF ANY ONE STORM PASSING DIRECTLY OVER EITHER THE GLD OR MCK TAF SITES ARE NOT VERY HIGH...SO HAVE KEPT CONDITIONS VFR WITH A MENTION OF THUNDERSTORMS IN THE VICINITY OF GLD AND MCK MAINLY BETWEEN 01Z- 06Z WITH THE POSSIBILITY OF LOWER CLOUDS AND GUSTY NORTH WINDS AFTER ABOUT 09Z FOLLOWING THE PASSAGE OF A COLD FRONT ACROSS THE AREA. ONCE STORMS DO DEVELOP THIS AFTERNOON...UPDATES WILL BE ISSUED IF IT APPEARS ANY STORMS WILL MOVE DIRECTLY OVER THE TAF SITES. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 22, 11:40 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE JUN 22 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT TUE JUN 22 2010 /1140 AM CDT TUE JUN 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REIGNITE OVER THE HIGH PLAINS THIS AFTERNOON AHEAD OF A TROUGH OF LOW PRESSURE THAT WILL MOVE EAST OF THE ROCKIES THIS EVENING. STORMS WILL INTENSIFY AS THEY MOVE INTO THE VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS THE CENTRAL PLAINS. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND...AND A FEW TORNADOES. VERY HEAVY RAINFALL MAY ALSO PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 22, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 7 NNE THE MONUMENT ROCK 38.86N 100.71W
06/22/2010 E1.25 INCH GOVE KS PUBLIC
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 43 min |
| Jun 21, 7:51 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 39 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 53 min |
| Jun 21, 8:23 PM CDT | Tornado Warning | GLD | Cheyenne | 67 min |
| Jun 21, 8:28 PM CDT | Special Weather Statement | GLD | Graham | 32 min |
| Jun 21, 8:31 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 28 min |
| Jun 21, 8:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 47 min |
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 39 min |
| Jun 21, 8:54 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 66 min |
| Jun 21, 9:08 PM CDT | Tornado Warning | GLD | Sherman | 32 min |
| Jun 21, 9:25 PM CDT | Tornado Warning | GLD | Gove, Sheridan | 35 min |
| Jun 21, 9:28 PM CDT | Tornado Warning | GLD | Cheyenne | 62 min |
| Jun 21, 9:52 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Jun 21, 9:58 PM CDT | Tornado Warning | GLD | Sheridan | 8 min |
| Jun 21, 9:59 PM CDT | Tornado Warning | GLD | Rawlins, Thomas | 46 min |
| Jun 21, 10:02 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 28 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 30 min |
| Jun 21, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Rawlins, Sheridan, Thomas | 63 min |
| Jun 21, 11:30 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 45 min |
| Jun 22, 4:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 63 min |
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 56 min |
| Jun 22, 4:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 59 min |
| Jun 22, 5:19 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 56 min |
| Jun 22, 5:23 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 40 min |
| Jun 22, 5:39 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 17 min |
| Jun 22, 5:43 PM CDT | Tornado Warning | GLD | Gove, Logan, Sheridan, Thomas | 12 min |
| Jun 22, 6:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Sheridan | 67 min |
| Jun 22, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 37 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.